MAUDE Adverse Event Report: MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED

MEDELA LLC SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES; PUMP, BREAST, POWERED
Model Number 101037319
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including; verifying breast shield sizing, disassembling, inspecting, cleaning and reassembling the kit and tubing set.The troubleshooting did not resolve the issue.The customer was sent replacement parts to try.On 09/28/2020, the customer emailed (b)(4) customer service stating she was still having suction issues with the new parts that were sent.She was sent a replacement pump after the parts did not resolve her suction issue.In follow up with a complaint handler on 10/19/2020, the customer indicated that she developed mastitis on 09/23/2020 and was prescribed an antibiotic and was on an iv for four days.The customer indicated that her mastitis is resolved.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 09/24/2020, the customer alleged to medela (b)(4) that her sonata breast pump was not suctioning correctly.She also alleged she was experiencing mastitis.

Brand Name
SONATA PUMP W/ FLEX SINGLE 1CT EN FR ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
MDR Report Key10822704
Report Number1419937-2020-00126
Device Sequence Number11041400
Product Code HGX
UDI-Device Identifier00020451367507
UDI-Public020451367507
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101037319
Device Catalogue Number101037319
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;